Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Marquette, MI

August 19, 2011Baraga County, Houghton County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Aug 19, 2011, 3:15 PM EDT for Baraga County, Houghton County, Michigan. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 3:15 PM EDT (19:15 UTC)
Expired
Aug 19, 2011, 4:15 PM EDT
In force
60 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Baraga County, MI, Houghton County, MI

The radar

The Marquette radar (KMQT), 68 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:35 PM EDTHAIL 0.753 Ene Sidnaw, MIWIND GUST ESTIMATED TO 30 MPH.
Aug 19, 3:38 PM EDTHAIL 0.253 W Watton, MIWIND GUST ESTIMATED TO 45MPH. 0.80 IN RAIN WITH THIS STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WUUS53 KMQT 191915
SVRMQT
MIC013-061-192015-
/O.NEW.KMQT.SV.W.0069.110819T1915Z-110819T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
315 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
  SOUTH CENTRAL HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 415 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SIDNAW...OR 21 MILES SOUTHWEST OF L'ANSE...AND MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COVINGTON AROUND 335 PM EDT.
  THREE LAKES AROUND 415 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  CRAIG LAKE STATE PARK...
  WATTON...
  NED LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4665 8812 4642 8812 4642 8857 4643 8884
      4661 8884
TIME...MOT...LOC 1915Z 269DEG 21KT 4652 8870
WIND...HAIL 60MPH 1.00IN

$$

RJT
4 follow-up statements
539 
WWUS53 KMQT 191933
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
333 PM EDT FRI AUG 19 2011

MIC061-191943-
/O.CAN.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
HOUGHTON MI-
333 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HOUGHTON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN MARQUETTE.

LAT...LON 4656 8867 4662 8867 4665 8812 4642 8812
      4642 8857 4642 8868 4655 8868
TIME...MOT...LOC 1933Z 271DEG 21KT 4651 8855

$$

MIC013-192015-
/O.CON.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
BARAGA MI-
333 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BARAGA COUNTY UNTIL 415 PM EDT...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COVINGTON...OR 18 MILES SOUTH OF L'ANSE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THREE LAKES AROUND 415 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  CRAIG LAKE STATE PARK...                    
  WATTON...
  NED LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN MARQUETTE.

&&

LAT...LON 4656 8867 4662 8867 4665 8812 4642 8812
      4642 8857 4642 8868 4655 8868
TIME...MOT...LOC 1933Z 271DEG 21KT 4651 8855
WIND...HAIL 60MPH 1.00IN

$$

RJT
072 
WWUS53 KMQT 191947
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
347 PM EDT FRI AUG 19 2011

MIC013-192015-
/O.CON.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
BARAGA MI-
347 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BARAGA COUNTY UNTIL 415 PM EDT...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF COVINGTON...OR 19 MILES SOUTH OF L'ANSE...MOVING EAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  THREE LAKES AROUND 410 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN MARQUETTE.

&&

LAT...LON 4656 8867 4662 8867 4665 8812 4642 8812
      4642 8857 4642 8868 4655 8868
TIME...MOT...LOC 1947Z 272DEG 21KT 4647 8841
WIND...HAIL 60MPH 1.00IN

$$

RJT
378 
WWUS53 KMQT 192001
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
401 PM EDT FRI AUG 19 2011

MIC013-192015-
/O.CON.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
BARAGA MI-
401 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BARAGA COUNTY UNTIL 415 PM EDT...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF THREE LAKES...OR 21 MILES SOUTH OF L'ANSE...MOVING EAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRAIG LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN MARQUETTE.

&&

LAT...LON 4652 8844 4662 8842 4665 8812 4642 8812
      4643 8845
TIME...MOT...LOC 2001Z 276DEG 23KT 4646 8828
WIND...HAIL 60MPH 1.00IN

$$

RJT
153 
WWUS53 KMQT 192010
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
410 PM EDT FRI AUG 19 2011

MIC013-192020-
/O.EXP.KMQT.SV.W.0069.000000T0000Z-110819T2015Z/
BARAGA MI-
410 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BARAGA COUNTY
WILL EXPIRE AT 415 PM EDT/315 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4652 8844 4662 8842 4665 8812 4642 8812
      4643 8845
TIME...MOT...LOC 2010Z 276DEG 23KT 4645 8820

$$

RJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:10 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 19, 1:10 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
110 PM EDT FRI AUG 19 2011

.DISCUSSION...

SHORTWAVE APPROACHING FROM THE NRN PLAINS AND ASSOC INCREASING WAA
AT 850 MB ALONG WITH INCREASING MID-LVL MOISTURE AND INSTABILITY
HAVE CONTRIBUTED TO A CLUSTER OF THUNDERSTORMS OVER WRN LAKE
SUPERIOR WHICH ARE POISED TO HEAD ACROSS THE KEWEENAW PENINSULA BTWN
5 AND 6 AM THIS MORNING. SOME OF THESE STORMS COULD HAVE A POTENTIAL
FOR ONE INCH HAIL AS 60 DBZ OR GREATER HAS BEEN OBSERVED NEAR 20 KFT
WITH FREEZING LVLS AROUND 12KFT. WILL KEEP AN EYE ON THESE AS THEY
MOVE ACROSS THE KEWEENAW PENINSULA. A FEW OTHER STORMS ARE POSSIBLE
FOR NCNTRL COUNTIES ALONG LAKE SUPERIOR THIS MORNING AS WELL.

SHORTWAVE WILL PUSH ASSOCIATED SFC LOW AND TROUGH ACROSS THE AREA
TODAY. THE COMBINATION OF WIND/MOISTURE CONVERGENCE ALONG THE
TROUGH...925-850MB THETA-E ADVECTION AND AFTN BUILD-UP OF
INSTABILITY (MLCAPES REACHING ABV 1000 J/KG) WILL WARRANT THE
MENTION OF CHC POPS FOR SHRA/TSRA. HOWEVER...SINCE HEIGHT FALLS
DURING THE DAY AND OUR PLACEMENT IN THE UNFAVORABLE RIGHT EXIT
REGION OF THE 3H JET STREAK SHOULD LIMIT COVERAGE TO SCT AT BEST.
KEPT HIGHER CHC POPS OVER THE EAST 2/3 OF THE CWA IN THE AFTN WHERE
AFTERNOON INSTABILITY AND CONVERGENCE ALONG SFC TROUGH WILL BE MOST
FAVORABLE FOR CONVECTION. MODELS SNDGS STILL INDICATE HIGHER
SFC-THETA-E VALUES AND MID LEVEL DRYING PUNCHING IN FM THE WEST IN
THE AFTERNOON SO WILL CONTINUE MENTION IN HWO OF GUSTY WINDS TO 40
MPH AND SMALL HAIL WITH AFTERNOON STORMS. AHEAD OF THE
TROUGH...EXPECT MAX TEMPS TO PUSH ABOVE NORMAL YET AGAIN WITH
READINGS INTO THE LOW- MIDDLE 80S. SIDED WITH LOWER SIDE OF GUIDANCE
FOR DWPNTS BASED ON PERSISTENT DRY PATTERN WE ARE IN.

TONIGHT...SCT SHRA/TSRA MAY LINGER...MAINLY OVER THE SE PORTION
OF THE CWA EARLY (BTWN 00Z-03Z) AS THE FRONT AND THE TAIL OF THE NRN
ONTARIO SHORTWAVE MOVES THROUGH. AGGRESSIVE LOW LEVEL DRYING BEHIND
THE COLD FRONTAL PASSAGE SHOULD END PCPN POTENTIAL BY LATE EVENING.

SATURDAY...ANOTHER SHORTWAVE MOVES ACROSS THE UPPER GREAT LAKES IN
THE AFTERNOON BUT FRONTAL BOUNDARY BY THIS TIME IS WELL SE OF FCST
AREA. SFC HIGH PRESSURE BUILDING IN FROM THE WEST SHOULD KEEP CWA
DRY. 850 MB TEMPS DROPPING INTO THE 8C TO 10C RANGE WILL RESULT IN
COOLER READINGS MAINLY IN THE LOWER TO MID 70S.

SATURDAY NIGHT AND SUNDAY...MODELS SHOW PATTERN AMPLIFICATION WITH
MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE UPPER
GREAT LAKES. A STRONGER SHORTWAVE DIVES INTO THE UPPER GREAT LAKES
SAT NIGHT AND SUNDAY. MODERATE 700-300 MB QVECTOR CONV AND 250-300
MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT ISOLD TO
SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE AVAILABLE. KEPT IN
MENTION OF THUNDER SUNDAY AFTERNOON ALTHOUGH INSTABILITY...ONLY TO
NEAR 500 J/KG WAS MARGINAL FOR TSRA.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

SURFACE FRONT WILL PUSH ACROSS UPPER MICHIGAN THIS AFTERNOON WITH A
WIND SHIFT TO THE WEST. WINDS WILL LIKELY GET GUSTY FOR A TIME THIS
AFTERNOON AT KCMX DUE TO THE FAVORABLE WESTERLY DIRECTION. CANNOT
COMPLETELY RULE OUT AN ISOLATED SHRA OR TSRA ALONG THE FRONT AS IT
PASSES THROUGH KSAW THIS AFTERNOON...BUT LEFTOVER CLOUD DEBRIS FROM
MORNING RAINFALL WILL LIMIT ANY CHANCES.  EXPECT VFR CIGS/VSBYS
THROUGH THE TAF PERIOD.

&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

LOW PRESSURE SLIDING ALONG NORTHERN ONTARIO WILL DRAG A TROUGH
ACROSS LAKE SUPERIOR /WITH WESTERLY WINDS OF 15 TO 25KTS WITH A FEW
GUSTS AROUND 30KTS BETWEEN ISLE ROYALE AND THE KEWEENAW
PENINSULA/...BEFORE SHIFTING IT OVER LAKE HURON OVERNIGHT. BEHIND
THIS TROUGH...HIGH PRESSURE ACROSS THE NORTHERN PLAINS SHOULD SLOWLY
BUILD ACROSS THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY THROUGH
TUESDAY. LOW PRESSURE OVER NORTHERN CANADA TUESDAY WILL DIVE
ACROSS...BRINGING A TROUGH TO LAKE SUPERIOR TUESDAY NIGHT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

DISCUSSION...VOSS
AVIATION...07
MARINE...KF
Hazardous weather outlook, Aug 19, 6:16 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
616 AM EDT FRI AUG 19 2011

MIZ001>007-009>014-084-085-201200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF WEST AND CENTRAL UPPER
MICHIGAN...THEN ON THIS EVENING OVER CENTRAL UPPER MICHIGAN. WIND
GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-201200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF LAKE SUPERIOR AND THEN
OVER FAR EASTERN LAKE SUPERIOR ON TONIGHT. A FEW STORMS COULD CONTAIN
SMALL HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-201200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
616 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND
GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

VOSS

In the hours before

Local storm report, Aug 19, 11:14 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1114 AM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     HAIL             SSE CARNEY              45.59N 87.55W
08/19/2011  E0.25 INCH       MENOMINEE          MI   TRAINED SPOTTER

            HAIL ESTIMATED AT 1/4 INCH.

&&

MBABICH
Local storm report, Aug 19, 11:18 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1118 AM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             3 N STEPHENSON          45.46N 87.61W
08/19/2011  E0.25 INCH       MENOMINEE          MI   TRAINED SPOTTER

            HAIL SIZE ESTIMATED AT 1/4 INCH

&&

MBABICH
Local storm report, Aug 19, 11:33 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
1133 AM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             3 N STEPHENSON          45.46N 87.61W
08/19/2011  E0.88 INCH       MENOMINEE          MI   TRAINED SPOTTER

&&

MBABICH
Local storm report, Aug 19, 11:45 AM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1145 AM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             STONINGTON              45.73N 86.98W
08/19/2011  E0.25 INCH       DELTA              MI   TRAINED SPOTTER

&&

MBABICH
Local storm report, Aug 19, 12:20 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1220 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     MARINE TSTM WIND 2 SSW JACOBVILLE        46.95N 88.41W
08/19/2011  M40 MPH          LSZ247             MI   BUOY

&&

MBABICH
Local storm report, Aug 19, 1:02 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
102 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HAIL             5 NNW HANCOCK           47.20N 88.63W
08/19/2011  M0.25 INCH       HOUGHTON           MI   TRAINED SPOTTER

0532 AM     HAIL             3 NE HOUGHTON           47.14N 88.52W
08/19/2011  M0.25 INCH       HOUGHTON           MI   TRAINED SPOTTER

0615 AM     HAIL             2 N KEWEENAW BAY        46.90N 88.47W
08/19/2011  M0.50 INCH       BARAGA             MI   TRAINED SPOTTER

0628 AM     HAIL             8 SW SKANEE             46.80N 88.34W
08/19/2011  M0.50 INCH       BARAGA             MI   TRAINED SPOTTER

0805 AM     TORNADO          ONTONAGON               46.87N 89.31W
08/19/2011                   ONTONAGON          MI   EMERGENCY MNGR

            SEVERAL TREES UPROOTED AND POWER POLES SNAPPED. CAMPER
            BLOWN ACROSS ROAD. TORNADO WITNESSED BY DPW WORKERS.

0805 AM     TSTM WND DMG     ONTONAGON               46.87N 89.31W
08/19/2011                   ONTONAGON          MI   LAW ENFORCEMENT

            VARIOUS TREES DOWN ALONG US45 AND M38.SOME FELL ON
            POWERLINES.

0805 AM     HAIL             8 WSW ONTONAGON         46.82N 89.47W
08/19/2011  E0.25 INCH       ONTONAGON          MI   CO-OP OBSERVER

            ESTIMATED WIND GUSTS BETWEEN 40-50 MPH ALSO. POWER IS OUT
            AND MEASURED 0.75 INCHES OF RAIN IN 20 MINUTES. SMALL
            BRANCHES 1-2 INCH DIAMETER DOWN.

0815 AM     TSTM WND DMG     4 S MASS CITY           46.71N 89.08W
08/19/2011                   ONTONAGON          MI   TRAINED SPOTTER

            APPLE TREE 6 INCHES IN DIAMETER DOWN. VARIOUS BRANCHES 3
            INCHES IN DIAMETER DOWN. HANGING PLANTS BLOWN OFF THE
            PORCH. WIND ESTIMATED AT 45-50 MPH.

0910 AM     MARINE TSTM WIND 2 SSW JACOBVILLE        46.95N 88.41W
08/19/2011  M40.00 MPH       LSZ247             MI   BUOY

1015 AM     HAIL             SKANDIA                 46.38N 87.23W
08/19/2011  E0.25 INCH       MARQUETTE          MI   PUBLIC

            HAIL HAD JUST STARTED AT THE TIME OF THE REPORT.

1019 AM     HAIL             KINGSFORD               45.81N 88.10W
08/19/2011  E0.25 INCH       DICKINSON          MI   TRAINED SPOTTER

            HAIL LASTED FOR ONLY A BRIEF PERIOD.

1027 AM     HAIL             2 SSE NORWAY            45.78N 87.90W
08/19/2011  M0.50 INCH       DICKINSON          MI   CO-OP OBSERVER

            MIX OF 1/2 AND 1/4 INCH HAIL REPORTED.

1104 AM     HAIL             SSE CARNEY              45.59N 87.55W
08/19/2011  E0.25 INCH       MENOMINEE          MI   TRAINED SPOTTER

            HAIL ESTIMATED AT 1/4 INCH.

1105 AM     HAIL             3 N STEPHENSON          45.46N 87.61W
08/19/2011  E0.88 INCH       MENOMINEE          MI   TRAINED SPOTTER

1125 AM     HAIL             STONINGTON              45.73N 86.98W
08/19/2011  E0.25 INCH       DELTA              MI   TRAINED SPOTTER

&&

MBABICH

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 10:02 PM EDTSmall Craft AdvisoryMQT31 hr
Aug 19, 3:43 AM EDTSpecial Marine WarningMQT92 min
Aug 19, 4:37 AM EDTSpecial Marine WarningMQT38 min
Aug 19, 5:44 AM EDTSpecial Marine WarningMQT46 min
Aug 19, 7:13 AM EDTSpecial Marine WarningMQT92 min
Aug 19, 7:45 AM EDTSevere Thunderstorm WarningMQTOntonagon60 min
Aug 19, 8:21 AM EDTSevere Thunderstorm WarningMQTBaraga, Houghton, Ontonagon39 min
Aug 19, 8:40 AM EDTSpecial Marine WarningMQT65 min
Aug 19, 8:59 AM EDTSevere Thunderstorm WarningMQTBaraga, Marquette61 min
Aug 19, 9:36 AM EDTSpecial Marine WarningMQT69 min
Aug 19, 4:44 PM EDTSevere Thunderstorm WarningMQTDickinson, Marquette46 min
Aug 19, 5:34 PM EDTSpecial Marine WarningMQT27 min
Aug 19, 5:53 PM EDTTornado WarningMQTMenominee52 min
Aug 19, 6:35 PM EDTSevere Thunderstorm WarningMQTMenominee40 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.